Advertisement

Isometric Families of Kähler Structures

Conference paper

Abstract

The present study is motivated by the classical problem, loosely stated, of determining and describing, for any given family of complex analytic structures on a fixed, underlying real manifold, which subfamily consists of algebraic manifolds. This problem, which is probably inaccessible in its full generality, even when correctly stated with its missing qualifications, is treated here in a very restricted case, where each of the complex structures of the families under consideration admits a Kähler metric, such that the complex manifolds of the same family are isometric (though not complex analytically, in general). Clearly, this situation is highly restrictive compared to the general problem; however the information that one can extract from the two typical classes of such isometric families that can occur provides some interesting results on the global structure of some moduli spaces of nonalgebraic varieties, such as the K3-surfaces, the complex tori, and a special type of 2n-dimensional, rational affine variety.

Keywords

Complex Manifold Abelian Variety Holonomy Group Hodge Decomposition Holomorphic Bundle 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    D. V. Alekseevskii, Classification of quatemionic spaces with transitive, solvable groups of motions. Inv. Akad. Nauk SSSR 39 (1975), A.M.S. Transl. 9, 297–339 (1975).MathSciNetGoogle Scholar
  2. [2]
    M. F. Atiyah, Some Examples of Complex Manifolds. Bonner Mathematische Schriften, No. 6, Bonn, 1958.Google Scholar
  3. [3]
    T. Aubin, Equations du type Monge–Ampère sur les variétés kählériennes compactes. Bull. Sci. Math. 102, 63–95 (1978).MathSciNetzbMATHGoogle Scholar
  4. [4]
    M. Berger, Remarques sur les groupes d’holonomie des variétés riemanniennes. C. R. Acad. Sci. Paris Sér. A 262, 1316–1318 (1966).zbMATHGoogle Scholar
  5. [5]
    R. B. Brown and A. Gray, Riemannian manifolds with holonomy group Spin(9), in Differential Geometry (Symposium in Honor of Kentaro Yano). Konokuniya, Tokyo, 1972, pp. 41–59.Google Scholar
  6. [6]
    F. A. Bogomolov, Hamiltonian Kähler manifolds. (in Russian), Dokl. Akad. Nauk SSSR 243 (5), 1101–1104 (1978).MathSciNetGoogle Scholar
  7. [7]
    E. Calabi, Métriques kählériennes et fibrès holomorphes. Ann. Sci. Ec. Norm. Sup. Paris, 4me Sér. 12, 269–294 (1979).MathSciNetGoogle Scholar
  8. [8]
    E. Horikawa, Surjectivity of the period map of K3 surfaces of degree 2. Math. Ann. 228, 113–146 (1977).MathSciNetCrossRefzbMATHGoogle Scholar
  9. [9]
    K. Kodaira and D. C. Spencer, On deformations of complex structures, II. Ann. Math. 67 (1958), esp. pp. 403–408.MathSciNetCrossRefGoogle Scholar
  10. [10]
    V. Kulikov, Epimorphicity of the period mapping for K3 surfaces. (in Russian) Usp. Mat. Nauk 32, (4; 196), 257–258 (1977).MathSciNetzbMATHGoogle Scholar
  11. [11]
    V. Kulikov, Degeneration of K3 surfaces and Enriques surfaces. Izv. Akad. Nauk SSSR 41, 1008–1042 (1977); AMS Transi. 11, 957–989 (1977).zbMATHGoogle Scholar
  12. [12]
    A. Lichnérowicz, Théorie Globale des Connexions et des Groupes d’Holonomie. Rome, Cremonese, 1955, esp. pp. 250–251.Google Scholar
  13. [13]
    A. Newlander and L. Nirenberg, Complex analytic coordinates in almost complex manifolds. Ann. Math. 65, 391–404 (1957).MathSciNetCrossRefzbMATHGoogle Scholar
  14. [14]
    A. N. Todorov, Moduli of kählerian K-3 surfaces. Mathematische Arbeitstagung, Bonn, 1979.Google Scholar
  15. [15]
    A. Weil, Théorèmes fondamentaux de la théorie des fonctions thêta (d’après des mémoires de Poincaré et Frobenius), in Sem. Bourbaki, No. 16, Mai 1949; Oeuvres scientifiques—Collected papers. Springer, New York, Heidelberg, New York, 1979, I, pp. 414–421.Google Scholar
  16. [16]
    S. T. Yau, On the Ricci curvature of compact Kähler manifolds and complex Monge–Ampère equations, I. Comm. Pure Appl. Math. 31, 339–411 (1978).MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer-Verlag New York Inc. 1980

Authors and Affiliations

  1. 1.Department of MathematicsUniversity of PennsylvaniaPhiladephiaUSA
  2. 2.Institute for Advanced StudyPrincetonUSA

Personalised recommendations